is this normal?
Ringing in the ear (tinnitus) is a known side effect of Lexapro. Although it may take about a month to see the positive effects of Lexapro if you are experiencing worsening depression than that is a serious side effect ... please see your doctor as soon as possible.
At first, lexapro made me more anxious. Esp first 4 days. But in about a week, I started to feel it working. By week two, I was a new person.
If you feel no better after a week, or if you feel worse, tell your dr!! Not every med works for everyone. Lexapro tends to show improvement more quickly than other ADs, so if you continue feeling more depressed in next few days, call your dr asap!! Do not stay on a medicine that worsens your depression.
I did this with Zoloft (another great med for many ppl, so thought it would work for me):
I kept thinking " any day now it'll work". It didn't work for me and I wasted 3 months of my life crying in bed...
As notthatbad said, it's possible that this medication just isn't right for you. The ringing in your ear is pretty normal (I had that when I started Lexapro). However, you should probably stay on it for more than just 6 days to see optical performance since in many cases I think it can take more around 2 weeks to kick in more effectively, though it's different for everyone. If it is actually making you more depressed though, you should definitely talk to your doctor since that is not what should happen at all (especially call if you feel suicidal).
As for Lexapro personally, I tried it for three weeks with limited side effects (ringing in ears and trembling) but it didn't effectively help my depression or anxiety, so I went off of it.
Best of luck.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Feb 2011 • 1 answer
I went off Lexapro in Dec..very slowly..now, I am depressed again...even worse..should I go back on?
Posted 22 Jan 2012 • 4 answers
I started viibryd 3 weeks ago. I feel my old self again..Ehen I went to 20mg I began to have ringing
Posted 24 Oct 2012 • 1 answer
Posted 25 Jul 2013 • 1 answer
Posted 27 Jun 2016 • 1 answer